Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 104, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 22, 2017, 6:33 PM MDT for Baca County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2017, 6:33 PM MDT (00:33 UTC)
- Expired
- Jun 22, 2017, 7:00 PM MDT
- In force
- 27 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Dodge City radar (KDDC), 209 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 3021 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
321
WUUS55 KPUB 230033
SVRPUB
COC009-230115-
/O.NEW.KPUB.SV.W.0104.170623T0033Z-170623T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
633 PM MDT THU JUN 22 2017
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern Baca County in southeastern Colorado...
* Until 715 PM MDT
* At 633 PM MDT, a severe thunderstorm was located 10 miles northwest
of Elkhart, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Baca County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 10231 3723 10219 3725 10204 3700 10204
TIME...MOT...LOC 0033Z 284DEG 21KT 3709 10206
HAIL...1.25IN
WIND...60MPH
$$
KT2 follow-up statements
051
WWUS55 KPUB 230048
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
648 PM MDT THU JUN 22 2017
COC009-230115-
/O.CON.KPUB.SV.W.0104.000000T0000Z-170623T0115Z/
Baca CO-
648 PM MDT THU JUN 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
At 647 PM MDT, a severe thunderstorm was located 10 miles west of
Elkhart, moving east at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Baca County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3700 10229 3712 10220 3714 10204 3700 10204
TIME...MOT...LOC 0047Z 284DEG 21KT 3707 10196
HAIL...1.75IN
WIND...60MPH
$$
KT067
WWUS55 KPUB 230100
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
700 PM MDT THU JUN 22 2017
COC009-230110-
/O.CAN.KPUB.SV.W.0104.000000T0000Z-170623T0115Z/
Baca CO-
700 PM MDT THU JUN 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BACA COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3700 10229 3712 10220 3714 10204 3700 10204
TIME...MOT...LOC 0059Z 284DEG 21KT 3705 10186
$$
KTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:10 PM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 22, 3:10 PM MDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 310 PM MDT Thu Jun 22 2017 .SHORT TERM...(This evening through Friday) Issued at 309 PM MDT Thu Jun 22 2017 ...Some Severe Storms Later Today Then Much Cooler Tomorrow... Currently... At 230 pm, boundary/cold front extended wnw-ese across the northern part of the CWA. This boundary extended from El Paso county into ne Prowers county, and was slowly moving southward. A lone supercell was noted along it across ec El Paso county. Additional weaker convection was also noted along the boundary. Elsewhere, isolated high based convection was noted over the mtns and valleys. and this convection was producing gusty winds at KALS. Temperatures were once again hot along and s of the boundary on the plains, with readings of 100F in Pueblo at 230 pm. Rest of Today... main concern is the possibility of severe convection along and north of the boundary which is expected to extend across the greater east central CO region the rest of the afternoon. Latest SPCDY1 still has this area in slight for the rest of today. CAPE and shear will be sufficient for rotating storms, and any storm interacting with a boundary which has been "cooking" for most of the day will have to be watched for enhanced low level rotation. It is possible that additional strong convection could redevelop late this afternoon or evening over the lower elevations of the Pikes Peak region as shear and CAPE should increase as flow becomes upslope behind the boundary. Tonight... Cold front will move south down the plains this evening. This storm will keep scattered showers and thunderstorms to continue during the early part of the evening, some of which may be strong to locally severe. Later tonight, expect skies to be cloud over with low cigs developing during the early morning hours. Some light precip will be possible. Towards sunrise, a 2ndry surge of colder air will move south and this will increase the chance of light rain, especially along the mtns/plains interface-I25 corridor region. Tomorrow... An unseasonably cold air mass will be over the area. Skies will likely be cloudy over the plains during the morning lasting possibly into the afternoon time period. Some rain will also be likely along the greater I-25 corridor region during the morning. High temps will be much colder, with readings only in the 60s and L70s across the plains. Some thunder will be possible tomorrow, but it will be relegated to the higher elevations of the southern Sangre De Cristo mtns. .LONG TERM...(Friday night through Thursday) Issued at 309 PM MDT Thu Jun 22 2017 Friday night through Monday...Models agree on keeping an upper ridge of high pressure firmly in place over the desert sw over the weekend, before it starts to break down on Monday. This will keep Colorado under nw flow aloft, while at the surface the flow will be more northeasterly as a couple of cool surges push cooler and more moist air into eastern CO. This will provide the fuel for a good shot of aftn and eve convection each day, with the focus areas being the higher terrain as well as the far eastern plains along the Kansas border. Expect max temps each aftn to climb into the mid 70s to lower 80s for most areas. Tuesday through Thursday...The GFS and EC models agree on the upper ridge breaking down on Mon, allowing for more of a westerly zonal flow across the region through midweek. Temps are forecast to climb back up into the 80s for the high valleys, and 90s for the eastern plains. Convection is expected to be much more isolated through the week, with a few showers over the mts peaks each aftn as well as a few storms possible across the far east, depending on where the dryline ends up. Moore && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 309 PM MDT Thu Jun 22 2017 Some thunder will be possible this afternoon and early evening at KCOS and KPUB. Gusty winds with high based convection will be possible at KALS. the main concern will be later tonight at KCOS and KPUB as a cold front moves south. Upslope flow will develop and expect MVFR/IFR cigs to develop late tonight and tomorrow morning. Some rainshowers will also be possible. Conditions should improve late tomorrow morning or early afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...HODANISH
Hazardous weather outlook, Jun 22, 11:34 AM MDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1134 AM MDT Thu Jun 22 2017 COZ058>089-093>099-231745- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1134 AM MDT Thu Jun 22 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight One or two strong to severe thunderstorms are possible over the Plains this afternoon and evening, mainly along and east of a Calhan to La Junta to Kim line. Lightning, hail in excess of one inch in diameter and wind gusts over 60 mph are possible. Isolated thunderstorms will be possible in the mountains. the primary threat will be cloud to ground lightning. Warm temperatures will cause snow melt to continue across the high country, which will maintain fast flows in streams and rivers across southern Colorado. .DAYS TWO THROUGH SEVEN...Friday through Wednesday From Friday into Tuesday, isolated to scattered showers and thunderstorms are anticipated with lightning, wind gusts around 50 mph and small hail the primary storm threats, although a few storms capable of producing hail around the size of quarters, wind gusts around 60 mph and locally heavy rainfall at times will also be possible. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible late this afternoon and evening over all of the plains. Hodanish
In the hours before
Special weather statement, Jun 22, 1:21 PM MDT, 5 hours 12 minutes before
Special Weather Statement National Weather Service Pueblo Co 121 PM MDT Thu Jun 22 2017 COZ084-085-222030- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft- INCLUDING Black Forest, Colorado Springs, and Peterson AFB 121 PM MDT Thu Jun 22 2017 A cold front moving south and west across El Paso county this afternoon will help produce scattered showers and thunderstorms over the next few hours. Storms will produce lightning and gusty winds winds up to 50 mph, with only brief rainfall expected through 230 pm mdt.
Special weather statement, Jun 22, 1:59 PM MDT, 4 hours 34 minutes before
Special Weather Statement National Weather Service Pueblo CO 159 PM MDT THU JUN 22 2017 COZ070-071-074-222045- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Southern San Luis Valley CO- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- 159 PM MDT THU JUN 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALAMOSA...CENTRAL COSTILLA AND EASTERN CONEJOS COUNTIES UNTIL 245 PM MDT... At 158 PM MDT, Doppler radar was tracking a strong thunderstorm near Alamosa, moving southeast at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Alamosa, San Luis, Blanca, San Acacio, Alamosa East and Fort Garland. LAT...LON 3740 10594 3756 10584 3738 10528 3714 10543 TIME...MOT...LOC 1958Z 296DEG 25KT 3745 10581 28
Local storm report, Jun 22, 3:32 PM MDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT THU JUN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND DMG 4 NW SCHRIEVER AFB 38.85N 104.57W
06/22/2017 EL PASO CO BROADCAST MEDIA
2 POWER POLES DOWN.
&&Special weather statement, Jun 22, 3:59 PM MDT, 2 hours 34 minutes before
Special Weather Statement National Weather Service Pueblo CO 359 PM MDT THU JUN 22 2017 COZ072-073-077>079-222230- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Wet Mountain Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- 359 PM MDT THU JUN 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FREMONT...CENTRAL CUSTER AND EAST CENTRAL SAGUACHE COUNTIES UNTIL 430 PM MDT... At 359 PM MDT, Doppler radar was tracking a strong thunderstorm near Crestone, or 44 miles north of Alamosa, moving east at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Silver Cliff and Westcliffe. LAT...LON 3799 10568 3814 10577 3829 10543 3804 10532 TIME...MOT...LOC 2159Z 252DEG 22KT 3809 10565 mw
Special weather statement, Jun 22, 5:08 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
508 PM MDT THU JUN 22 2017
COZ096-222345-
Eastern Kiowa County CO-
508 PM MDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL
545 PM MDT...
At 508 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Brandon, or 14 miles southwest of Cheyenne Wells,
moving east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of northeastern Kiowa
County.
LAT...LON 3854 10260 3862 10257 3862 10205 3860 10204
3850 10205
TIME...MOT...LOC 2308Z 275DEG 26KT 3863 10246
mwSpecial weather statement, Jun 22, 6:25 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
625 PM MDT THU JUN 22 2017
COZ099-230115-
Springfield Vicinity/Baca County CO-
625 PM MDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL
715 PM MDT...
At 625 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Elkhart, moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern Baca
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3699 10226 3700 10227 3724 10217 3726 10204
3700 10204
TIME...MOT...LOC 0025Z 302DEG 17KT 3710 10211
KTNearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.